Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 83, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 29, 2004, 12:48 PM CDT for Collin County, Dallas County, Denton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 12:48 PM CDT (17:48 UTC)
- Expired
- Jun 29, 2004, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Collin County, TX, Dallas County, TX, Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 69 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 291753
FFWFTW
TXC085-113-121-292045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1248 PM CDT TUE JUN 29 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLLIN COUNTY IN NORTH CENTRAL TEXAS
DALLAS COUNTY IN NORTH CENTRAL TEXAS
DENTON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 345 PM CDT
* AT 1248 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS
AND THUNDERSTORMS FROM NEAR AZLE...TO NEAR CEDAR HILL...MOVING
NORTHEAST AT 20 MPH. THESE STORMS WILL PRODUCE RAINFALL AMOUNTS
BETWEEN ONE AND TWO INCHES IN LESS THAN AN HOUR...RESULTING IN
EXCESSIVE RUNOFF.
* OTHER LOCATIONS IN THE WARNING INCLUDE ADDISON...ALLEN...ANNA...
ARGYLE...AUBREY...BALCH SPRINGS...BARTONVILLE...CARROLLTON...
CELINA...COCKRELL HILL...COPPELL AND COPPER CANYON
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3273 9701 3257 9700 3258 9654 3299 9653
3300 9632 3334 9631 3333 9639 3340 9641
3341 9736 3301 9736 3299 9703
$$2 follow-up statements
000
WGUS74 KFWD 291905
FFSFTW
TXC085-113-121-292045-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
205 PM CDT TUE JUN 29 2004
...A FLASH FLOOD WARNING CONTINUES FOR DENTON...COLLIN AND DALLAS
COUNTIES UNTIL 345 PM CDT...
NWS DOPPLER RADAR INDICATES THAT THUNDERSTORMS CONTAINING HEAVY
RAINFALL PERSIST ACROSS THE WARNING AREA. HOWEVER...THE AXIS OF
HEAVIEST RAINFALL APPEARS TO BE LOCATED FROM LEWISVILLE...TO PLANO
AND SEAGOVILLE. RAINFALL RATES UP TO TWO INCHES PER HOUR WILL RESULT
IN RAPID RUNOFF AND SIGNIFICANT FLOODING OF LOW LYING AREAS.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
IF YOU ARE OUTDOORS...ESCAPE RISING WATER BY MOVING DIRECTLY TO
HIGHER GROUND. DO NOT CAMP OR PARK YOUR VEHICLE ALONG STREAMS AND
WASHES. PAY ATTENTION TO THUNDERSTORMS WITH LITTLE MOVEMENT AND TO
RAPID INCREASES IN STREAM LEVELS AND FLOW.
LAT...LON 3336 9643 3302 9635 3302 9655 3257 9658
3259 9700 3304 9698 3304 9734 3341 9736
3339 9689
$$
65/DD000
WGUS74 KFWD 292044
FFSFTW
TXC085-113-121-292100-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT TUE JUN 29 2004
...FLASH FLOOD WARNING COLLIN...DALLAS AND DENTON COUNTIES EXPIRED
AT 345 PM CDT...
REPORTS FROM LAW ENFORCEMENT INDICATE THAT FLASH FLOODING HAS ABATED
ACROSS COLLIN...DALLAS AND DENTON COUNTIES. THUS THE FLASH FLOOD
WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...MOTORISTS SHOULD
CONTINUE TO EXERCISE CAUTION. WITH THE SATURATED GROUNDS...AND WATER
ALREADY HIGH IN THE STREAMS AND CREEKS...ANY MORE HEAVY RAIN WILL
RESULT IN ADDITIONAL FLOODING. DO NOT DRIVE PAST POLICE BARRICADES.
A FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING.
LAT...LON 3338 9635 3301 9633 3300 9653 3258 9658
3257 9700 3302 9703 3303 9733 3338 9733
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 11:35 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 29, 11:35 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1135 AM CDT TUE JUN 29 2004 .UPDATE... KFWS 88D SHOWING LINE OF RW/EMBEDDED TRW CURRENTLY EXTENDING FROM KGLE-KHQZ-KLHB. THIS LINE WILL MOVE E/NE AT 10-20 MPH FOR REMAINDER OF THE AFTERNOON...WITH HIGHEST POPS/GREATEST REMAINING FLOOD THREAT TO BE ACROSS THE EASTERN ZONES THIS AFTERNOON. LITTLE IN THE WAY OF UPPER FORCING ACROSS THE WESTERN ZONES...BUT WILL LEAVE LOW CHANCE POPS IN FOR THIS AREA GIVEN RESIDUAL LOW-LEVEL MOISTURE AND STRONGER SFC HEATING PROGGED IN THIS REGION. MAX TEMPS WILL BE LOWERED SLIGHTLY IN THE EAST...WHERE CLOUDS AND PRECIP WILL LINGER FOR MUCH OF THE AFTERNOON. OTHERWISE NO CHANGES ARE PLANNED...AND WE WILL MAINTAIN THE FFAFTW FOR ALL AREAS THROUGH 01/03Z. 65/DD && .AVIATION DISCUSSION... LINE TSRA MOVING ACROSS METROPLEX STATIONS NOW AND EXITING WACO AT THIS TIME. EXPECT THIS SHOULD BE LAST TSRA FOR TODAY AS SOME SUBSIDENCE KICKS IN BEHIND THE VORT MAX MOVING ACROSS THE AREA NOW. CAN NOT RULE OUT SHOWERS THOUGH AS SOME CLEARING WILL ALLOW HEATING THIS AFTERNOON. MAY BE SOME ISOLATED TSTMS THIS AFTERNOON SOMEWHERE IN NORTH TEXAS BUT DONT SEE ANY ORGANIZED THREAT TO AIRPORTS. THERE IS A SECONDARY VORT MAX THAT WILL SWEEP ACROSS NORTH OF METROPLEX THIS EVENING BUT LIKELY WILL PRODUCE ONLY SHOWERS AS BEST LIFT IS FARTHER NORTH. NORTHWEST FLOW KICKS IN BEHIND THIS SYSTEM AND MODELS SHOW MCS LIKELY THURSDAY MORNING AFTER SUNRISE...SO WILL ADD THAT TO 18Z TAFS. 84 && .PREV FORECAST DISCUSSION 400 AM CDT... LIGHT RAIN OVER MUCH OF CWA OVERNIGHT. AREA OF HEAVY PRECIP APPROACHING FROM THE SW WILL AFFECT MAINLY SW/SC ZONES THIS MORNING. FURTHER PRECIP LIKELY TODAY...WITH PWATS NEAR 2 INCHES...NUMEROUS RESIDUAL BOUNDARIES...APPROACHING SW SET TO ARRIVE MIDDAY...AND CONSIDERABLE DIFFLUENCE ALOFT. STORM MOTION WILL REDUCE TRAINING EFFECTS...BUT FLOOD WATCH STILL NEEDED...AS ANY HEAVY RAINFALL ON SUPERSATURATED GROUND WILL CAUSE PROBLEMS. WILL KEEP FLOOD WATCH THROUGH 10 PM THIS EVENING. SIGNIFICANT RAINS LIKELY DONE BY THEN...BUT SUBSEQUENT SHIFTS MAY EXTEND WATCH AS NEEDED. A BRIEF RESPITE FROM SIGNIFICANT RAINS MAY COME THURSDAY. UPPER TROUGH AXIS WELL NORTH...BUT POSITION OF SFC TROUGH STILL IN QUESTION. CONVECTION OVER CENTRAL PLAINS MAY REACH NORTH TEXAS VIA NW FLOW LATE THURSDAY NIGHT AS MCS...40 POPS SHOULD SUFFICE FOR NOW. SUMMER SUN MAKES LONG-AWAITED RETURN FRIDAY...BUT TEMPS LIKELY WELL BELOW GUIDANCE WITH TREMENDOUS AMOUNT OF SOIL MOISTURE UNACCOUNTED FOR IN MOS CALCULATIONS. NEW 06Z ETA NOW CUTTING BACK ON WEEKEND PRECIP IN LINE WITH OTHER MODELS. WILL KEEP SOME SLIGHT CHANCE POPS AS UPPER RIDGING FAILS TO TAKE CONTROL...NW FLOW STILL IN PLACE. ECMWF BRING CLIMO RIDGE IN NEXT WEEK...BUT GFS AND CANADIAN A BIT RELUCTANT TO DO SO. NONETHELESS...FINALLY A CHANCE TO DRY OUT. TEMPS A BIT BELOW CLIMO WITH LINGERING GROUNDWATER...AND PALTRY SUBSIDENCE. 25 && .PRELIMINARY POPS/TEMPS... DALLAS-FT. WORTH, TX 83 71 85 72 / 70 40 40 40 WACO, TX 84 72 87 72 / 80 40 30 30 PARIS, TX 82 71 84 72 / 70 40 40 40 DENTON, TX 83 70 85 71 / 70 40 40 40 MCKINNEY, TX 83 70 85 71 / 70 40 40 40 DALLAS, TX 83 71 85 72 / 70 40 40 40 TERRELL, TX 83 72 85 72 / 70 40 40 40 CORSICANA, TX 84 72 86 72 / 70 40 30 30 TEMPLE, TX 84 71 87 72 / 80 40 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH FOR ALL AREAS UNTIL 1000 PM CDT WEDNESDAY. &&
Hazardous weather outlook, Jun 29, 5:00 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT TUE JUN 29 2004 CORRECTED EXPIRATION TIME TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 500 AM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 10 PM THIS EVENING. RAIN AND THUNDERSTORMS ARE LIKELY ACROSS ALL OF NORTH TEXAS TODAY. WHILE SEVERE WEATHER IS NOT EXPECTED...HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STORMS. WITH WIDESPREAD SATURATED SOIL CONDITIONS...ANY RAIN THAT FALLS WILL CAUSE NUISANCE FLOODING PROBLEMS. HEAVY RAIN AND TRAINING OF STORMS WILL RESULT IN MORE SIGNIFICANT FLOODING...PARTICULARLY IN AREAS THAT HAVE SEEN RECENT HEAVY RAINS. RIVER FLOODING AND OTHER ONGOING HIGH WATER ISSUES ARE LIKELY TO BE EXACERBATED. .DAYS TWO THROUGH SEVEN... RAIN AND THUNDERSTORM CHANCES WILL CONTINUE INTO NEXT WEEK. THE MAIN ISSUE WILL BE HEAVY RAIN...AND CONTINUING ISSUES WITH FLOODING. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR REPORTS OF HIGH WATER. 25
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:48 AM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jun 29, 1:31 PM CDT | Flash Flood Warning | FWD | Bell, Falls, Milam, Robertson | 3 hr |
| Jun 29, 2:22 PM CDT | Flash Flood Warning | FWD | Hunt | 4 hr |
| Jun 29, 4:22 PM CDT | Flash Flood Warning | FWD | Leon | 3 hr |
| Jun 29, 4:46 PM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 29, 5:05 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Jun 29, 6:10 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 4 hr |
| Jun 29, 6:15 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.